Skin changes associated with long term hydroxyurea therapy have only rarely been reported and are not widely known. This report concerns a patient in whom extensive and debilitating skin changes developed secondary to hydroxyurea therapy. In addition to previously reported manifestations such as ichthyosis, a dermatomyositis-like eruption on the dorsal hands, facial erythema and accelerated development of premalignant and malignant skin lesions, the patient developed an erosive eruption on the glans penis. He also developed a rapidly enlarging viral wart which clinically resembled a squamous cell carcinoma and histologically showed marked cytological atypia. It is possible that hydroxyurea caused accelerated photoageing and also contributed to the rapid growth of the viral wart and the atypical histological features. The time course of the clinical changes suggests that they result from direct toxicity of hydroxyurea on the basal layer of the epidermis and mucosal surfaces.